Differential Equations

, Volume 54, Issue 4, pp 551–556 | Cite as

Krein Extension of an Even-Order Differential Operator

Short Communications

Abstract

We describe the Krein extension of the minimal operator associated with the expression A:= (−1) n d2n/dx2n on the interval [a, b] in terms of boundary conditions. We also describe all nonnegative extensions of the operator A and extensions with finitely many negative squares.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Akhiezer, N.I. and Glazman, I.M., Teoriya lineinykh operatorov v gil’bertovom prostranstve (Theory of Linear Operators in Hilbert Space), Moscow: Nauka, 1966.MATHGoogle Scholar
  2. 2.
    Krein, M.G., Theory of self-adjoint extensions of semibounded Hermitian operators and its applications. I, II, Mat. Sb., 1947, no. 20, pp. 431–495; no. 21, pp. 365–404.MATHGoogle Scholar
  3. 3.
    Derkach, V.A. and Malamud, M.M., Generalized resolvent and the boundary value problems for Hermitian operators with gaps, J. Funct. Anal., 1991, vol. 95, no. 1, pp. 1–95.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Kalf, H., A Characterization of the Friedrichs extension of Sturm–Liouville operators, J. London Math. Soc., 1978, vol. 17, no. 2, pp. 511–521.MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Eckhardt, J., Gesztesy, F., Nichols, R., and Teschl, G., Weyl–Titchmarsh theory for Sturm–Liouville operators with distributional potentials, Opuscula Math., 2013, vol. 33, no. 3, pp. 467–563.MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Ashbaugh, M.S., Gesztesy, F., Mitrea, M., et al., The Krein–von Neumann extension, its connection to an abstract buckling problem, Math. Nachr., 2010, vol. 283, no. 2, pp. 165–179.MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Malamud, M.M., Spectral theory of elliptic operators in exterior domains, Russ. J. Math. Phys., 2010, vol. 17, pp. 96–125.MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Gesztesy, F. and Mitrea, M., A description of all self-adjoint extensions of the Laplacian and Krein-type resolvent formulas on non-smooth domains, J. Anal. Math., 2011, vol. 113, pp. 53–172.MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Ashbaugh, M.S., Gesztesy, F., Mitrea, M., and Teschl, G., Spectral theory for perturbed Krein Laplacians in nonsmooth domains, Adv. Math., 2010, vol. 223, pp. 1372–1467.MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Bruneau, L., Dereziński, J., and Georgescu, V., Homogeneous Schrödinger operators on half-line, Ann. Henri Poincaré, 2011, vol. 12, pp. 547–590.MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Ananieva, A.Yu. and Budyika, V.S., To the spectral theory of the Bessel operator on finite interval and half-line, J. Math. Sci., 2015, vol. 211, no. 5, pp. 624–645.MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Lunyov, A.A., Spectral functions of the simplest even order ordinary differential operator, J. Methods Funct. Anal. Topology, 2013, vol. 19, no. 4, pp. 319–326.MathSciNetMATHGoogle Scholar
  13. 13.
    Gorbachuk, V.I. and Gorbachuk, M.L., Granichnye zadachi dlya differential’no-operatornykh uravnenii (Boundary Value Problems for Operator-Differential Equations), Kiev: Naukova Dumka, 1984.MATHGoogle Scholar
  14. 14.
    Rofe-Beketov, F.S., Self-adjoint extensions of differential operators in a space of vector functions, Soviet Math. Dokl., 1969, vol. 10, pp. 188–192.MATHGoogle Scholar
  15. 15.
    Derkach, V.A. and Malamud, M.M., Characteristic functions of almost solvable extensions of Hermitian operators, Ukrain. Math. J., 1992, vol. 44, no. 4, pp. 379–401.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Institute of Applied Mathematics and MechanicsDonetskUkraine
  2. 2.Donetsk National UniversityDonetskUkraine

Personalised recommendations